MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING

ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING
Model Number OPO71
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Telephone (b)(6).(b)(4).Device evaluation: the tubing pack was not returned at the manufacturing site as it was discarded at the hospital; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the tubing pack were reviewed.The product was manufactured and released according to specification.Review of the sterilization records show there were no non conformances with respect to the sterilization process.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A surgery center reported a cataract patient presented with toxic anterior segment syndrome (tass) when using the single pack disposable tubing model opo71.A brief description from the surgery center indicated the patient had descemet membrane edema symptom and steroid eye drops were prescribed.The surgery center reported the patient had recovered.No additional information was provided.

Brand Name
SIGNATURE PACK, DISPOSABLE TUBING
Common Device Name
PHACO TUBING
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6778066
Report Number2648035-2017-01455
Device Sequence Number920030
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)200127(10)CC01101
Combination Product (Y/N)N
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/27/2020
Device Model NumberOPO71
Device Catalogue NumberOPO71
Device Lot NumberCC01101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR